Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 143, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 5, 2020, 3:49 PM EDT for Meriwether County, Pike County, Spalding County, Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2020, 3:49 PM EDT (19:49 UTC)
- Expired
- Jun 5, 2020, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Meriwether County, GA, Pike County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 20 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 3:56 PM EDT | TSTM WND DMG | 3 S Luthersville, GA | TREE REPORTED DOWN ON ROOSEVELT HWY(GA-41 ALT) NEAR COLEMAN CREEK CIRCLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
372
WUUS52 KFFC 051949
SVRFFC
GAC199-231-255-052030-
/O.NEW.KFFC.SV.W.0143.200605T1949Z-200605T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
349 PM EDT Fri Jun 5 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Spalding County in west central Georgia...
Northern Meriwether County in west central Georgia...
Western Pike County in west central Georgia...
* Until 430 PM EDT.
* At 348 PM EDT, a severe thunderstorm was located over Rocky Mount,
or 8 miles north of Greenville, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Greenville, Luthersville, Molena, Gay, Alvaton, Rocky Mount,
Hilltop, Imlac, Hollonville, Wooster and Zetella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3322 8479 3322 8472 3323 8471 3323 8470
3322 8469 3323 8465 3322 8465 3322 8451
3324 8450 3324 8438 3301 8443 3303 8483
TIME...MOT...LOC 1948Z 273DEG 23KT 3315 8468
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:03 PM EDT, 46 minutes earlier.
Area forecast discussion, Jun 5, 3:03 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 303 PM EDT Fri Jun 5 2020 ...Afternoon Area Forecast Discussion for Friday, June 5th... .SHORT TERM /Tonight through Saturday Night/... Scattered convection has erupted across much of the area today, with the highest coverage generally along and south of I-20. This area of higher coverage is courtesy of a weak surface trough situated across the area while an associated shortwave is also helping to enhance coverage. Meanwhile, CAPE values have increased as high as 2000-3000 J/kg which has provided fuel for showers and thunderstorms. This activity will propagate along outflow boundaries with additional convection developing along these boundaries through this evening. There will be a risk for localized strong wind gusts and heavy rainfall, though widespread severe concerns are not expected. Coverage and intensity will gradually diminish after sunset as instability wanes. On Saturday, the trough axis will settle farther southward, focusing the better chance for scattered convection across central Georgia during the afternoon and evening as instability increases. Saturday afternoon will be on the hot side across north Georgia where temperatures will likely reach the lower 90s for some. While the better convective coverage will be across central Georgia, isolated showers and thunderstorms will remain possible in north Georgia during the afternoon and evening before diminishing after sunset. Overnight lows will remain several degrees above normal, largely in the upper 60s to lower 70s. RW .LONG TERM /Sunday through Friday/... Forecast over the past several days for TS Cristobal remains on track. Models continue to show very little variance in the overall track and timing of the storm up to landfall, bringing the storm onto the LA coastline late Sunday night/early Monday morning as a tropical storm. The wind field has broadened significantly over the past 24 hours as the storm has been on land, which should help limit the overall ability of the storm to undergo any kind of rapid intensification, especially given increasing shear that will be impacting it as it moves north. Given the current forecast track, not expecting much in the way of direct impacts over the CWA from this storm. However, indirect impacts in the form of increased moisture and rainfall are likely to occur through next week. TS Cristobal slides underneath a large ridge on Sunday and Monday before and after landfall and then begins to merge and undergo extratropical transition on Tuesday as it merges with a large trough out west that begins to become more negatively tilted as moves out of the four corners into the great plains. Euro and GFS differ on strength of an embedded shortwave within this that merges with the transitioning system. Euro is much stronger, which drives a stronger front and more moisture into the area through the end of the forecast period when compared with the GFS. No matter what, expecting to see a lot of moisture over our area next week, with daily opportunities for thunderstorms given decent instability. Sticking with the model blends once again given uncertainty around when and where storms may form. Lusk && .AVIATION... 18Z Update... Scattered showers and thunderstorms will remain possible at TAF sites through 00z before coverage begins to diminish. Outside of shra/tsra, generally VFR cigs are expected with reductions in cigs/vsbys in and near convection. While VFR cigs are generally expected to prevail overnight, patchy fog and some potential for patchy low clouds cannot be ruled out. Winds will remain W at 5-10kts through the evening. Winds will become light and vrb by Saturday morning and into the day Saturday. //ATL Confidence...18Z Update... Medium confidence on all elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 69 90 69 88 / 50 30 10 10 Atlanta 70 88 69 87 / 40 30 20 10 Blairsville 63 87 64 86 / 40 30 20 20 Cartersville 67 92 69 90 / 30 20 20 5 Columbus 71 89 70 86 / 40 40 20 30 Gainesville 68 89 69 88 / 40 30 20 10 Macon 71 87 69 86 / 40 40 20 20 Rome 68 92 69 92 / 30 20 10 5 Peachtree City 68 88 68 87 / 40 30 20 10 Vidalia 73 88 71 87 / 40 40 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....Lusk AVIATION...RW
Hazardous weather outlook, Jun 5, 1:13 PM EDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 113 PM EDT Fri Jun 5 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061715- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 113 PM EDT Fri Jun 5 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms will develop across the forecast area today into tonight. An isolated strong to severe storm cannot be ruled out. Lightning, heavy rain, and gusty winds will be possible with any storms which do form. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms are expected each day through Thursday. Frequent lightning, heavy rain, and gusty winds will be the primary hazards with any storms which do form. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 5, 1:53 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
153 PM EDT Fri Jun 5 2020
GAZ062-051830-
Warren GA-
153 PM EDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR WARREN COUNTY UNTIL 230 PM EDT...
At 153 PM EDT...a strong thunderstorm was over Camak, or near
Warrenton...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Warrenton, Norwood, Camak, Reese and Mesena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3329 8241 3336 8276 3353 8273 3354 8272
3353 8262 3346 8259 3341 8255 3335 8255
3336 8253 3334 8250 3334 8245 3333 8242
3332 8241 3331 8239
TIME...MOT...LOC 1753Z 275DEG 19KT 3345 8267
WIND...40MPHSpecial weather statement, Jun 5, 2:06 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
206 PM EDT Fri Jun 5 2020
GAZ059-071-072-051830-
Monroe GA-Jones GA-Jasper GA-
206 PM EDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONROE...
NORTHWESTERN JONES AND SOUTHERN JASPER COUNTIES UNTIL 230 PM EDT...
At 206 PM EDT...a strong thunderstorm was near Juliette, or 12 miles
southwest of Monticello...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Wayside, Hillsboro, Dames Ferry, McElheneys Crossroads, Berner, Round
Oak, Juliette, Adgateville, Plant Scherer and Jarrell Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3307 8388 3320 8384 3318 8382 3319 8381
3321 8383 3324 8382 3325 8382 3324 8354
3317 8355 3317 8354 3297 8359
TIME...MOT...LOC 1806Z 281DEG 10KT 3315 8378
WIND...40MPHSpecial weather statement, Jun 5, 2:15 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT Fri Jun 5 2020
GAZ042-053-051845-
Coweta GA-Carroll GA-
215 PM EDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COWETA AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 245 PM EDT...
At 215 PM EDT...a strong thunderstorm was over Carrollton...moving
southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Carrollton, Whitesburg, Dunaway Gardens, Clem, Plant Yates, Byers
Crossroads, Abilene, Lowell, Arnco-Sargent, Roscoe, Handy and Seaton
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3367 8504 3360 8491 3357 8490 3357 8485
3356 8482 3354 8483 3353 8482 3351 8482
3351 8475 3331 8494 3336 8499 3342 8501
3343 8506 3353 8517
TIME...MOT...LOC 1815Z 309DEG 14KT 3356 8504
WIND...40MPHSpecial weather statement, Jun 5, 2:31 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
231 PM EDT Fri Jun 5 2020
GAZ068-069-051900-
Upson GA-Pike GA-
231 PM EDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UPSON AND SOUTHERN
PIKE COUNTIES UNTIL 300 PM EDT...
At 231 PM EDT...a strong thunderstorm was over Molena, or 8 miles
southwest of Zebulon...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Thomaston, Zebulon, Molena, Meansville, Sunset Village, Lincoln Park,
The Rock, Atwater, Hilltop, Lifsey Springs, Crest, Sunnyside and
Hannahs Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3305 8452 3308 8453 3308 8451 3309 8452
3314 8449 3306 8425 3304 8425 3303 8427
3299 8427 3299 8418 3279 8431 3294 8452
3295 8452 3296 8453 3298 8452 3301 8454
3304 8454
TIME...MOT...LOC 1831Z 300DEG 16KT 3303 8447
WIND...40MPHSpecial weather statement, Jun 5, 3:16 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
316 PM EDT Fri Jun 5 2020
GAZ042-052-053-051945-
Coweta GA-Carroll GA-Heard GA-
316 PM EDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR COWETA...SOUTHERN CARROLL AND
NORTHEASTERN HEARD COUNTIES UNTIL 345 PM EDT...
At 315 PM EDT...a strong thunderstorm was near Powers Crossroads, or
near Franklin...moving southeast at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Newnan, Franklin, Peachtree City, Grantville, Centralhatchee,
Moreland, Sharpsburg, Turin, East Newnan, Corinth, Arnco-Sargent,
Powers Crossroads, Handy, Plant Wansley, Thomas Crossroads and
Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3346 8510 3343 8462 3339 8460 3323 8465
3322 8485 3319 8486 3320 8487 3322 8486
3323 8487 3322 8494 3322 8496 3330 8521
TIME...MOT...LOC 1915Z 295DEG 24KT 3334 8504
WIND...40MPHSpecial weather statement, Jun 5, 3:41 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
341 PM EDT Fri Jun 5 2020
GAZ053-056-067-068-052015-
Coweta GA-Spalding GA-Meriwether GA-Pike GA-
341 PM EDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COWETA...
SOUTHWESTERN SPALDING...NORTHERN MERIWETHER AND WESTERN PIKE COUNTIES
UNTIL 415 PM EDT...
At 340 PM EDT...a strong thunderstorm was near Rocky Mount, or 7
miles north of Greenville...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Greenville, Grantville, Luthersville, Molena, Haralson, Lone Oak,
Gay, Rocky Mount, Saint Marks, Hilltop, Odessadale, Hollonville,
Alvaton, Imlac and Wooster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3301 8485 3324 8484 3325 8441 3301 8440
TIME...MOT...LOC 1940Z 268DEG 22KT 3313 8472
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:55 AM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fulton | 50 min |
| Jun 5, 11:13 AM EDT | Special Weather Statement | FFC | Gwinnett, Walton | 32 min |
| Jun 5, 11:48 AM EDT | Special Weather Statement | FFC | Oconee, Walton | 27 min |
| Jun 5, 12:15 PM EDT | Special Weather Statement | FFC | Oconee | 30 min |
| Jun 5, 12:39 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 51 min |
| Jun 5, 12:59 PM EDT | Special Weather Statement | FFC | Newton | 46 min |
| Jun 5, 1:34 PM EDT | Special Weather Statement | FFC | Lamar, Spalding | 41 min |
| Jun 5, 1:53 PM EDT | Special Weather Statement | FFC | Warren | 37 min |
| Jun 5, 2:06 PM EDT | Special Weather Statement | FFC | Jones | 24 min |
| Jun 5, 2:15 PM EDT | Special Weather Statement | FFC | Carroll | 30 min |
| Jun 5, 2:31 PM EDT | Special Weather Statement | FFC | Pike, Upson | 29 min |
| Jun 5, 3:16 PM EDT | Special Weather Statement | FFC | Coweta, Heard | 29 min |
| Jun 5, 3:41 PM EDT | Special Weather Statement | FFC | Meriwether | 34 min |
| Jun 5, 4:19 PM EDT | Special Weather Statement | FFC | Heard | 26 min |
| Jun 5, 4:32 PM EDT | Special Weather Statement | FFC | Crawford, Peach | 28 min |
| Jun 5, 4:46 PM EDT | Special Weather Statement | FFC | Heard | 29 min |
| Jun 5, 4:58 PM EDT | Special Weather Statement | FFC | Muscogee | 32 min |
| Jun 5, 5:21 PM EDT | Special Weather Statement | FFC | Troup | 24 min |
| Jun 5, 5:34 PM EDT | Special Weather Statement | FFC | Bleckley | 26 min |
| Jun 5, 5:48 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.